Solving polynomial equations with elliptic modular functions

Dan Schultz

Research output: Contribution to journalArticlepeer-review

Abstract

Klein's method of solving algebraic equations is discussed and generalized to provide conditions for the unnecessity of the so-called accessory irrationality. We use the modular curve of level N to produce a "hyper-radical" of level N and discuss the accessory irrationalities involved in solving polynomial equations by means of the algebraic hypergeometric functions that define this hyper-radical. The quintic normal forms of Brioschi and Hermite elegantly fit into this framework, and we find explicit conditions for the unnecessary of accessory irrationalities for these normal forms.

Original languageEnglish (US)
Pages (from-to)1313-1344
Number of pages32
JournalInternational Journal of Number Theory
Volume11
Issue number4
DOIs
StatePublished - Jun 5 2015

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory

Fingerprint Dive into the research topics of 'Solving polynomial equations with elliptic modular functions'. Together they form a unique fingerprint.

Cite this